The Kumaraswamy Unit-Gompertz Distribution and its Application to Lifetime Datasets

  • Innocent U. Akata Department of Statistics, University of Benin, Nigeria
  • Festus C. Opone Department of Statistics, University of Benin, Nigeria
  • Francis E. U. Osagiede Department of Mathematics, University of Benin, Nigeria
Keywords: unit-Gompertz distribution, Kumaraswamy distribution, moments, quantiles


This paper presents a new generalized bounded distribution called the Kumaraswamy unit-Gompertz (KUG) distribution. Some of the Mathematical properties which include; the density function, cumulative distribution function, survival and hazard rate functions, quantile, mode, median, moment, moment generating function, Renyi entropy and distribution of order statistics are derived. We employ the maximum likelihood estimation method to estimate the unknown parameters of the proposed KUG distribution. A Monte Carlo simulation study is carried out to investigate the performance of the maximum likelihood estimates of the unknown parameters of the proposed distribution. Two real datasets are used to illustrate the applicability of the proposed KUG distribution in lifetime data analysis.


M. Bourguignon, R. B. Silva, L. M. Zea and G. M. Cordeiro, The Kumaraswamy Pareto distribution, Journal of Statistical Theory and Applications 12(2) (2013), 129-144.

G. M. Cordeiro and R. S. Brito, The Beta Power Distribution, Brazilian Journal of Probability and Statistics 26(1) (2012), 88-112.

M. G. Cordeiro and M. de Castro, A new family of generalized distributions, Journal of Statistical Computation and Simulation 81 (2011), 883-898.

G. M. Cordeiro, E. M. Ortega and S. Nadarajah, The Kumaraswamy Weibull distribution with application to failure data, Journal of the Franklin Institute 347(8) (2010), 1399-1429.

R. Dumonceaux, and C. E. Antle, Discrimination between the log-normal and the Weibull distributions, Technometrics 15(4) (1973), 923-926.

R. George and S. Thobias, Marshall-Olkin Kumaraswamy Distribution, International Mathematical Forum 12(2) (2017), 47-69.

L. Golshani and E. Pasha, Renyi entropy rate for Gaussian processes, Information Sciences 180 (2010), 1486-1491.

A. Grassia, On a family of distributions with argument between 0 and 1 obtained by transformation of the Gamma distribution and derived compound distributions, Australian Journal of Statistics 19(2) (1977), 108-114.

M. C. Jones, Kumaraswamy’s distribution: A beta-type distribution with some tractability advantages, Statistical Methodology 6 (2009), 70-81.

P. Kumaraswamy, A generalized probability density function for doubly bounded random process, Journal of Hydrology 46 (1980), 79-88.

J. Mazucheli, A. F. B. Menezes and S. Dey, Unit-Gompertz Distribution with Applications, Statistica 79(1) (2019), 25-43.

B. O. Oluyede, T. Yang and B. Makubate, A New Class of Generalized Power Lindley Distribution with Application to Lifetime Data, Asian Journal of mathematics and applications (Article ID ama0279) (2016), 1-34.

F. C. Opone and B. N. Iwerumor, A New Marshall-Olkin Extended Family of Distributions with Bounded Support, Gazi University Journal of Science 34(3) (2021), 899-914.

F. C. Opone and J. E. Osemwenkhae, The transmuted Marshall-Olkin extended Topp-Leone Distribution, Earthline Journal of Mathematical Sciences 9(2) (2022), 179-199.

P. F. Paranaba, E. M. Ortega, G. M. Cordeiro and M. A. de Pascoa, The Kumaraswamy Burr XII distribution: theory and practice, Journal of Statistical Computation and Simulation (ahead-of-print) (2012), 1-27.

H. W. Peter, Kurtosis as Peakedness, The American Statistician 68(3) (2014), 191-195.

A. Rényi, On measure of entropy and information, Proceedings of the 4th Berkeley Symposium on Mathematical Statistics and Probability 1, University of California Press, Berkeley, (1961), 547-561.

M. H. Salem and E. A. Hagag, Mathematical properties of the Kumaraswamy-Lindley distribution and its applications, International Journal of Advanced Statistics and Probability 5(1) (2017), 17-22.

How to Cite
Akata, I. U., Opone, F. C., & Osagiede, F. E. U. (2022). The Kumaraswamy Unit-Gompertz Distribution and its Application to Lifetime Datasets. Earthline Journal of Mathematical Sciences, 11(1), 1-22.